4 doctors weighed in:

Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

4 doctors weighed in
Dr. Cynthia Point
Internal Medicine
2 doctors agree

In brief: Both

The fluid may be a side effect of your heart working too hard to pump blood, which is hypertension, and the carvediol can also cause some swelling because it lowers your BP by dilating your arteries.
The Furosemide is to help get rid of the fluid, no matter what the cause, so talk to your doctor, you may need a different dose.

In brief: Both

The fluid may be a side effect of your heart working too hard to pump blood, which is hypertension, and the carvediol can also cause some swelling because it lowers your BP by dilating your arteries.
The Furosemide is to help get rid of the fluid, no matter what the cause, so talk to your doctor, you may need a different dose.
Dr. Cynthia Point
Dr. Cynthia Point
Thank
Dr. Bac Nguyen
Family Medicine

In brief: Maybe medicines

These two blood pressure pills are not considered common causes of leg swelling/edema, thus you see your doctor to have further evaluation.
There is "idiopathic edema" which basically means no known cause, but you need to find out known causes first. Compression stockings can help.

In brief: Maybe medicines

These two blood pressure pills are not considered common causes of leg swelling/edema, thus you see your doctor to have further evaluation.
There is "idiopathic edema" which basically means no known cause, but you need to find out known causes first. Compression stockings can help.
Dr. Bac Nguyen
Dr. Bac Nguyen
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
39 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors